Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi, I can help you with your question today.
Since you have seen blood in his regurgitation, it is no surprise that we are seeing fecal occult blood.
Since he has presumed megaesophagus, I am suspicious that he may have esophagitis due to the repeated episodes of regurgitation. This can cause the shaking after eating, which is due to pain.
I highly recommend that he be evaluated using either a barium study and regular x-rays, or endoscopy at a referral center.
These could help us confirm if there are erosions in his esophagus from acid reflux. If so, we can begin treatment with protective medications like sucralfate, omeprazole and famotidine, as well as a prokinetic drug like metoclopramide.
He would be fed small meals of a low fat easily digestible food like Hills I/D or Purina EN (both are prescription diets).
We would also start pain medication such as tramadol. I would avoid NSAIDs in a patient that has GI bleeding.
Please let me know if you have further questions. I am happy to continue until I provide the service that you seek. Here is my website if you need to reach me again: http://www.justanswer.com/veterinary/expert-drsusanfriend/
No problem! If you do not want to do general anesthesia for endoscopy, then I would move forward with a barium x-ray. Beyond that I strongly recommend the sucralfate along with his omeprazole and famotidine. He should get the sucralfate 1 hour before food or other medications. If the shaking continues on these medications, he needs pain medication additionally.